Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 76, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 18, 2019, 6:59 PM CDT for Hardin County, Jefferson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2019, 6:59 PM CDT (23:59 UTC)
- Expired
- Sep 18, 2019, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 12.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2785 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WGUS54 KLCH 182359
FFWLCH
TXC199-245-190200-
/O.NEW.KLCH.FF.W.0076.190918T2359Z-190919T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
659 PM CDT Wed Sep 18 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Jefferson County in southeastern Texas...
Southeastern Hardin County in southeastern Texas...
* Until 900 PM CDT.
* At 656 PM CDT, Doppler radar indicated heavy rain associated with
Tropical Depression Imelds across the warned area. Up to two
inches of rain has fallen in the last hour on already saturated
ground. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Beaumont, Sour Lake, Nome, Bevil Oaks and China.
Additional rainfall amounts of one to three inches is possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3017 9444 3028 9412 3026 9411 3026 9410
3024 9412 3022 9412 3020 9409 3019 9411
3016 9412 3014 9410 3014 9411 3012 9407
3008 9409 3008 9405 3006 9404 2993 9444
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:47 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 18, 3:47 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Wed Sep 18 2019
.DISCUSSION...The center of Imelda continues to slowly move north
across San Jacinto and Polk Counties in Southeast Texas. Moisture
will continue to stream inland around the circulation through
tonight and Thursday. As typical with tropical systems,
convection has been on the decline through this afternoon, however
rain is expected to amplify late tonight into Thursday morning.
As evident with the satellite, Imelda continues to good outflow
across the east half, if not across 3/4 of the system. This will
allow for night time convection to re-fire and no reason for a
reduction of the FF watch or a downplay of the rainfall wording.
Guidance suggest that a pair of maximum rain totals will occur
near and east of the center and near the coast to just inland
across SETX. The convection will then spread east again through
the day, much like today. This is expected to produce another 1 to
6 inches across the western parishes and another 3 to 10 inches
in Southeast Texas through early Friday. Isolated higher amounts
will be possible.
The storm totals so far across Jefferson County where most of the
highest precip has been are generally in the 4 to 6 inch range,
however the highest is near Hampshire-Fannet with 9.92".
Friday and into the weekend, rain chances will gradually decrease
as the remnants of Imelda exits and high pressure builds in. The
ridge is expected to remain in place through the coming week
keeping afternoon convection on the isolated side.
&&
.MARINE...Squally weather is expected across the coastal waters
through Friday as the remnants of Imelda gradually move north
across Southeast Texas. High pressure will build into the region
this weekend through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 85 71 87 / 40 60 30 40
LCH 75 83 75 87 / 80 80 30 50
LFT 75 86 74 87 / 20 40 20 50
BPT 76 81 77 86 / 100 90 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027-030-041-
073-074.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
GM...None.
&&
PUBLIC...05Hazardous weather outlook, Sep 18, 3:55 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 355 PM CDT Wed Sep 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 192100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 355 PM CDT Wed Sep 18 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Heavy rain associated with the remnants of Imelda will remain possible through tonight across Southeast Texas and West Louisiana. Flash flooding will remain a concern. Isolated thunderstorms will be possible through tonight with gusty winds and frequent lightning the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and a few thunderstorms on Thursday. Heavy downpours, gusty winds and occasional cloud to ground lightning will be possible with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-192100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 355 PM CDT Wed Sep 18 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Numerous showers and a few thunderstorms. Winds and seas will be locally higher near the storms, along with occasional cloud to water lightning and greatly reduced visibilities from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and a few thunderstorms possible on Thursday. Winds and seas will be locally higher near the storms, along with occasional cloud to water lightning and greatly reduced visibilities from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 18, 1:24 PM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
124 PM CDT Wed Sep 18 2019
LAZ028-029-032-033-043>045-052-053-182030-
Acadia-Iberia-Lafayette-St.
Landry-Vermilion-Avoyelles-Evangeline-Upper St. Martin-Rapides-
124 PM CDT Wed Sep 18 2019
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT LAFAYETTE...
NORTHWESTERN IBERIA...RAPIDES...EVANGELINE...ACADIA...VERMILION...
NORTHWESTERN ST. MARTIN...AVOYELLES AND ST. LANDRY PARISHES...
At 124 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Colfax to Cheneyville to
Ridge to near Freshwater City. Movement was east at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lafayette, Alexandria, New Iberia, Opelousas, Pineville, Crowley,
Abbeville, Catahoula, Eunice, Scott, Breaux Bridge, Rayne, Carencro,
Ville Platte, St. Martinville, Marksville, Kaplan, Church Point,
Bunkie and Mamou.
LAT...LON 3139 9266 3147 9216 3122 9199 3130 9191
3119 9168 3086 9182 3050 9175 3044 9164
3030 9161 2983 9188 2975 9221 2957 9203
2958 9262 3004 9262 3004 9272 3020 9259
3090 9260 3090 9270 3137 9292 3152 9272
TIME...MOT...LOC 1824Z 250DEG 18KT 3150 9261 3100 9227 3016 9220 2952
9238
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:12 AM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson | 2 hr |
| Sep 18, 6:20 AM CDT | Special Weather Statement | LCH | Jefferson | 40 min |
| Sep 18, 6:52 AM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson, Orange | 113 min |
| Sep 18, 7:43 AM CDT | Special Weather Statement | LCH | Orange | 47 min |
| Sep 18, 8:49 AM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson, Orange | 116 min |
| Sep 18, 9:03 AM CDT | Special Weather Statement | LCH | Newton | 42 min |
| Sep 18, 9:12 AM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| Sep 18, 9:12 AM CDT | River Flood Warning | LCH | Hardin | 21 days |
| Sep 18, 9:12 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 21 days |
| Sep 18, 10:53 AM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.